Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

The uniqueness of groups of Lyons type


Authors: Michael Aschbacher and Yoav Segev
Journal: J. Amer. Math. Soc. 5 (1992), 75-98
MSC: Primary 20D08
DOI: https://doi.org/10.1090/S0894-0347-1992-1124978-X
MathSciNet review: 1124978
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. Aschbacher, Finite group theory, Cambridge Univ. Press, Cambridge, 1986. MR 895134 (89b:20001)
  • [2] M. Aschbacher and Y. Segev, Extending morphisms of groups and graphs, to appear in Ann. Math. MR 1154595 (93d:20034)
  • [3] R. Brauer and M. Suzuki, On finite groups of even order whose $ 2$-Sylow subgroup is a quaternion group, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 1757-1759. MR 0109846 (22:731)
  • [4] L. Finkelstein, The maximal subgroups of Conway's group $ {C_3}$ and the McLaughlin's group, J. Algebra 25 (1973), 58-89. MR 0346046 (49:10772)
  • [5] G. James, The modular characters of the Mathieu groups, J. Algebra 27 (1973), 57-111. MR 0330277 (48:8614)
  • [6] Z. Janko and S. Wong, A characteristic of the McLaughlin's simple group, J. Algebra 20 (1972), 203-225. MR 0302756 (46:1899)
  • [7] R. Lyons, Evidence for a new finite simple group, J. Algebra 20 (1972), 540-569. MR 0299674 (45:8722)
  • [8] D. Quillen, Homotopy properties of the poset of nontrivial $ p$-subgroups, Adv. in Math. 28 (1978), 101-128. MR 493916 (80k:20049)
  • [9] C. Sims, The existence and uniqueness of Lyons' group, Gainesville Conference on Finite Groups, North-Holland, Amsterdam, 1973, pp. 138-141. MR 0354881 (50:7358)
  • [10] J. Conway, et al., Atlas of finite groups, Clarendon Press, Oxford, 1985. MR 827219 (88g:20025)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 20D08

Retrieve articles in all journals with MSC: 20D08


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1992-1124978-X
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society